Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Why am I having early morning cough with sputum and shortness of breath?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Since last one month I am having early morning cough with Sputum and short XXXXXXX of breath. Also when I do some excerises I am getting cough and shortness of breath. I did medication with the help pf physician(antibotics, syrups etc) but still the situation is getting improved. May I know what exactly is the problem for me and how to proceed?


Posted Thu, 1 Nov 2012 in Asthma and Allergy
Answered by Dr. Ram Choudhary 1 hour later
Thanks for posting your query.
Your problem seems to be related to an allergic bronchitis/pneumonia or a lower chest Xray, particularly when you are at the peak of the problem.
The clinical examination would be helpful in sorting out the diagnosis.
You would need a course of antibiotics and bronchodilators based syrup, the dose and regimen your clinician would know.
Meanwhile you should avoid dusty outdoors and rest indoor.
I hope this answers your query.
In case you have any follow up queries or doubts, you can forward them for me, and I shall be glad to help you.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Above answer was peer-reviewed by
Follow-up: Why am I having early morning cough with sputum and shortness of breath? 58 minutes later
As I mentioned above that I have this problem/symptoms for more than one month.

Medication :
I have undergone for Blood test(with aboslute esinophill count test) and Chest-x XXXXXXX one month back when the problem not at its peaks but when I have early morning cough with sputum and shortness of breath . The reports are normal.

Physician prescribed Theo-Asthallin tablets for 10 days. When I used these tablets every thing went normal. After 10 days I stopped them taking and problem (early morning cough with short XXXXXXX of breath) again started.

One day The problem went to its peaks (heavy cough and short XXXXXXX of breath for whole night). On that day I went to some other physician and he had given one course of anti biotics (augmenten )and tusq tablets and some cough syrup.

after completion of that medication I was feeling ok but not completely cured. Still early morning cough with Sputum is there and also when I do exercises the problem is there.

Do I need to go for blood test and chest -x XXXXXXX only when the problem at its peaks?
What else special treatment do I need to take to find out the exact cause of the problem?

Today I went again to my corporate consultant and he again suggested to go for one course of anti biotics (OFLOXIN and TELEKAST). Can I try these for my symptoms?
Answered by Dr. Ram Choudhary 7 hours later
Welcome back to Healthcare Magic Physician's Desk!
With the further details you have given it is almost sure that you are having allergic bronchitis or bronchial asthma.
There is no need to repeat the Chest Xray but you should repeat CBC and Absolute Eosinophils Count to see the levels and trends.
Oflox and Telekast would not help long, rather you should get a Spirometry to confirm the diagnosis, so consult a respiratory physician.
Inhaled bronchodilators+beclomethasone would be very helpful for you.
Wish you a great health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor